# SDR 2012FA0000462

- Difficulty date: July 6, 2012
- Submitted: July 6, 2012
- Operation: General aviation
- Aircraft: N30997
- Make and model: Piper PA-28-181
- Aircraft serial: 287890460
- Aircraft time: 2,710 hours
- Engine: Lyc O360A4M
- Engine time: 840 hours
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Plug
- Condition: Chattering
- Location: Piston Pin
- Part time: 840 hours
- Component: Piston, Lyc
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, J, Y
- Precautionary procedure: B, A

## Discrepancy

LOSS OF OIL PRESSURE AND ENGINE POWER IN FLIGHT. EXAMINATION REVEALED ALUMINUM PISTON PIN PLUGS FOR CYLINDER NR 4 HAD DISINTEGRATED, DAMAGING PISTON SKIRT, AND BLOCKING OIL FILTER. ENGINE SUBSEQUENTLY SEIZED DUE TO OIL STARVATION.
